Newly Diagnosed (Sort of)

Discussion in 'Fibromyalgia Main Forum' started by gigio, Feb 11, 2006.

  1. gigio

    gigio New Member

    Hi I am new to this message board. I have been having unexplained pains all over my body for years (I am 47) About two years ago I saw a Rheumatologist and he wrote in my report fibromyalgia. I asked if I really had that and he said I had most of the symptoms. We got most of my pain under control with Darvocet. Now, since Nov 05 I have had a terrible flair up in both hands and wrists, besides the normal aching all over. I can't get into the Rheumatologist until Feb 24th so my regular doctor has tried Lodine, Vicodin and Percocet. Taking two Percocet 5/325 tablets every 4-6 hours seems to take away about 75% of the pain. My question is: Is this alot of pain medication and I also get itchy after taking the percocet. Is that normal. I am very afraid of getting addicted to the meds, but I am also very tired of the pain.
    Any suggestions to other pain meds?

    Thanks,

    gigi
  2. kjfms

    kjfms Member

    It sounds like you are having an alergic reaction to the Perocet. Please call your physician or the ER and get some advice, asap.

    I really can't answer about the dosage being too little or too much everyone is different. Personally I do not think a person becomes addicted if they are taking pain medication for pain. One becomes addicted when they abuse them and are looking for a high.

    I hope you feel better and please get in touch with your physician or ER about you reaction.

    Take care,

    Karen
  3. gigio

    gigio New Member

    Thanks for responding Karen. I don't feel that the itching is life threatening. There is no rash or no trouble breathing. I looked this up on other message boards and alot of people have said when they first started taking Percocet they were itchy for awhile. I will see my doctor Monday and ask again.

    Gigi
  4. Suzan

    Suzan New Member

    But, it is one sign that you have some allergic trouble with that drug. There are many drugs that your doctor can try..and maybe a different one wouldn't make you itch! I have been told many times that when you are in pain like we are...you're not at risk for being addicted to pain medications. You MAY have a dependance on them..which is a different item to deal with, and just takes some weaning off under a doctors care so that you don't have withdrawal symptoms. But, the whole reason we are given pain meds is because we have pain. I believe that we shouldn't have to have pain every day when there are very specific and good drugs out there that can help us live much more comfortably. So..talk to your doc about the itching...and you can try just taking some benedryl to see if that helps while you are waiting!
  5. NyroFan

    NyroFan New Member

    gigio:
    I take Percocet sometimes, alond with Vicodin.
    It helps with the pain.
    My remedy: on the heating pad most of the day and night.
    It really helps. I hope you feel better soon.
    Hugs,
    NyroFan
  6. kjfms

    kjfms Member

    ...saying it was life threatning, just that itching is an alergic reaction and you should be put on another medication.

    Good luck,

    Karen